Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

August 13, 2016Erie County, New York

NWS Buffalo, NY issued this special weather statement at Aug 13, 2016, 2:50 PM EDT for Erie County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 2:50 PM EDT (18:50 UTC)
Expired
Aug 13, 2016, 3:15 PM EDT
In force
25 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 21 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS81 KBUF 131850
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT SAT AUG 13 2016

NYZ010-085-131915-
SOUTHERN ERIE-NORTHERN ERIE-
250 PM EDT SAT AUG 13 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ERIE...
WESTERN GENESEE AND WESTERN WYOMING COUNTIES...

AT 248 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED  FROMT MARILLA
TO ORCHARD PARK TO NORTH BOSTON AND EDEN...MOVING NORTHEAST AT 30
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST SENECA...LANCASTER...HAMBURG...EAST AURORA...ELMA...BOSTON...
EDEN...MARILLA...ORCHARD PARK AND ALDEN.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57A AND 57.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4267 7900 4302 7846 4287 7846 4287 7849
      4278 7849 4278 7846 4274 7846 4254 7894
TIME...MOT...LOC 1848Z 244DEG 26KT 4284 7858 

$$

HIBBERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 13, 1:30 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 13, 1:30 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
130 PM EDT SAT AUG 13 2016

.SYNOPSIS...
An approaching low pressure system combined with a warm and humid
airmass will result in widespread showers and thunderstorms today,
with a potential for localized flash flooding and strong winds.
Showers and thunderstorms will continue into tonight as a slow-
moving cool front slides across the area. Drier and cooler air will
then arrive later Sunday with temperatures running near average to
open the coming week. Another plume of Gulf moisture is expected to
arrive over the region, potentially bringing more needed rain by
midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
Latest mesoscale model guidance suggesting convection will remain
rather scattered into the early afternoon, before becoming more
widespread by mid to late afternoon as synoptic lift increases ahead
of an approaching mid/upper level trough. This convection will be
occurring within a soupy airmass featuring pwats progged to top 2.2
inches, virtually off the charts with regards to climatology. The
tropical airmass extending deep into the atmosphere will be
favorable efficient rainfall production within convection, with
brief torrential downpours likely within thunderstorms that develop.
In addition, as instability increases this afternoon, so will shear
as the 850mb jet strengthens to around 35kts this afternoon,
resulting in a threat for localized strong winds, as outlined in the
Marginal Risk issued by SPC that includes Western and North-Central
NY. Another thing to watch for this afternoon will be training of
cells, as mean storm vectors are reasonably parallel to the surface
front that will be approaching the Lower Great Lakes. Should this
training occur and cells become numerous enough, flash flooding
will also become a risk.

Diurnally enhanced convection will gradually fade somewhat this
evening, however shower and thunderstorm activity will likely be
prolonged and maintained  across much of the forecast area tonight
as the slow moving surface low center passes to our north and an
associated cold front moves into the forecast area. Regarding
temperatures, given that many areas have struggled to even get out
of the 80s overnight, it will be pretty easy for temperatures to
climb back into the projected highs in the mid to upper 80s in spite
of the abundant cloud cover and rainfall, particularly given the
brisk southwesterly flow that will enhance downsloping across the
Genesee valley and along the Lake Ontario plain. With the cold front
only slowly trekking across the forecast area overnight,
temperatures will still only bottom out in the upper 60s to mid 70s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
The surface cold front is forecast to shift south and east of the
forecast area on Sunday. The front will press the anomalously moist
airmass of late south into PA with a drier and cooler airmass
arriving in its place on west to northwest flow. Have kept the
highest POPS south of a Dunkirk-Rochester-Watertown line in the
morning then tapering them back through much of the afternoon. The
one question with Sunday is whether or not post-frontal lake breeze
boundaries/convergence can trigger any weak convection during the
afternoon. I have added some low chance POPs along the southern Lake
Ontario shoreline back across the Niagara Peninsula north of
Buffalo. Here ensembles such as the NCAR and SREF suggest some
isolated to scattered convection could develop. Temperatures will
run lower than recent days but will still end up topping out just
above normal. Highs will reach into the upper 70s and low 80s with
dewpoints dropping from about 70 into the 60s during the afternoon.

Weak high pressure with origins in the Canadian Rockies will build
over the forecast area Sunday night through Monday. This drier
airmass will make for mainly dry weather and somewhat more
comfortable humidity levels as dewpoints slip back into the low to
mid 60s. Have included slight/low chance POPs across the western
Southern Tier closer to the stalled front in PA with all other areas
dry. POPs edge up a bit across WNY on Monday night as our next
chance at heavy rain and storms arrives along a channeled moisture
and vorticity axis rounding the western edge of the Bermuda High.
Highs Monday will again run just a tad above normal with overnight
lows running more comfortably back into the 60s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Latest medium range guidance remains in rough agreement with showing
another potential for heavy rain coming near mid-next week as
channelled shortwave energy and 2+ inch PWATs over the Mississippi
Valley shift northeastward in advance of an approaching northern
stream upper level trough. This looks to key the development of one
or more surface waves that will lift northeastward around the
backside of the Bermuda High. One of these surface waves may then
shift a stalled/remnant front over PA back north into NY.

With this mind...have bumped PoPs to mid-chance range on Tuesday and
likely range for Tuesday night based on decent model agreement and
in collaboration with southwest neighboring offices. Should current
model trends continue and better overall agreement in
timing/location develop...can easily see the need to raise these
probabilities even higher with subsequent forecast packages.

Wednesday into Friday...broad large-scale troughing will increase
across the Great Lakes and Northeast...which should eventually act
to shove the frontal zone and convective potential back to our
southeast. Somewhat drier air will then again filter back into our
region in its wake. Have reflected this in the forecast with PoPs
falling back to mid-chance range Wednesday then lower-end chance by
Thursday...and finally to slight chance by Friday.

Temperature-wise...readings through this period will likely average
out a little on the warm side of normal...with daytime highs largely
in the upper 70s to mid 80s each day...and nighttime lows ranging
through the 60s each night. Meanwhile moderately humid conditions
will also persist...with surface dewpoints remaining in the lower to
mid 60s for the most part.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A low pressure system will track along a frontal boundary currently
stalled over the Lower Great lakes through the next 24 hours.
Showers and thunderstorms will increase in coverage this afternoon
with the greatest opportunity for TSRA restrictions inland from the
lake breezes, including KROC and KJHW. Cigs/vsby will generally
remain VFR for most of the period, with periods of MVFR/IFR
conditions within heavier showers and thunderstorms.

Outlook...

Sunday...A chance of showers and thunderstorms, especially across
the Southern Tier.
Monday through Thursday...Mainly VFR with chance of showers and
thunderstorms.

&&

.MARINE...
Southwest winds will freshen through this afternoon on Lake Erie
and western Lake Ontario as a low pressure approaches the region,
with waves building to 2 to 4 ft. This low will pass just north of
Lake Ontario tonight, with widespread showers and thunderstorms
expected on the lakes this afternoon into tonight ahead of an
approaching cold front that will cross the lakes tonight into
Sunday.

Westerly flow and nominal cool air advection will keep wave
action up on the eastern ends of the lakes Sunday into Sunday
night before high pressure moves over the region in the wake of
the front, bringing much lighter winds by Monday. This lighter
flow regime is currently expected to persist well into next week.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flash Flood Watch through Sunday morning for NYZ006>008.
MARINE...None.

&&

SYNOPSIS...TMA/WOOD
NEAR TERM...TMA/WOOD
SHORT TERM...SMITH
LONG TERM...JJR/SMITH
AVIATION...TMA
MARINE...TMA/WOOD
Hazardous weather outlook, Aug 13, 5:25 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
525 AM EDT SAT AUG 13 2016

NYZ001>005-010>014-019>021-085-140930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
525 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
TODAY AND TONIGHT. THIS RAINFALL WILL INITIALLY BE BENEFICIAL TO
THE DROUGHT. HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF
THESE STORMS TO PRODUCE TORRENTIAL RAINFALL WITH ISOLATED FLASH
FLOODING POSSIBLE. SOME STORMS MAY ALSO BECOME SEVERE...WITH
DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
525 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-140930-
OSWEGO-JEFFERSON-LEWIS-
525 AM EDT SAT AUG 13 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
TODAY AND TONIGHT. THIS RAINFALL WILL INITIALLY BE BENEFICIAL TO
THE DROUGHT. HOWEVER A VERY MOIST AIRMASS WILL ALLOW SOME OF
THESE STORMS TO PRODUCE TORRENTIAL RAINFALL WITH FLASH FLOODING
POSSIBLE. SOME STORMS MAY ALSO BECOME SEVERE...WITH DAMAGING WINDS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SMITH

In the hours before

Special weather statement, Aug 13, 8:50 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
850 AM EDT SAT AUG 13 2016

NYZ007-008-131330-
LEWIS-JEFFERSON-
850 AM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LEWIS AND SOUTHEASTERN
JEFFERSON COUNTIES...

AT 849 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ADAMS...OR 12
MILES SOUTH OF WATERTOWN...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOWVILLE...ADAMS...BARNES CORNERS...ADAMS CENTER...WHETSTONE GULF
STATE PARK...DENMARK...NEW BREMEN...WATSON...MARTINSBURG AND RODMAN.

THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 41 AND 43.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4371 7603 4390 7605 4402 7516 4370 7513
TIME...MOT...LOC 1249Z 268DEG 35KT 4379 7593

TMA
Special weather statement, Aug 13, 11:59 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1159 AM EDT SAT AUG 13 2016

NYZ010-012-085-131645-
SOUTHERN ERIE-WYOMING-NORTHERN ERIE-
1159 AM EDT SAT AUG 13 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ERIE AND WEST
CENTRAL WYOMING COUNTIES...

AT 1157 AM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER
EAST AURORA AND EDEN...OR NEAR HAMBURG...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMBURG...EAST AURORA...BOSTON...EDEN...MARILLA...COLDEN...
ORCHARD PARK...ANGOLA...NORTH COLLINS AND WALES CENTER.

THIS INCLUDES INTERSTATE 90 NEAR EXIT 57A.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4251 7898 4253 7899 4254 7901 4265 7905
      4286 7850 4274 7839 4250 7897
TIME...MOT...LOC 1557Z 240DEG 20KT 4265 7891

WELCH
Special weather statement, Aug 13, 12:34 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1234 PM EDT SAT AUG 13 2016

NYZ002-003-010>013-131715-
ORLEANS-LIVINGSTON-WYOMING-NORTHERN ERIE-MONROE-GENESEE-
1234 PM EDT SAT AUG 13 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ERIE...
NORTH CENTRAL LIVINGSTON...GENESEE...NORTHWESTERN WYOMING...MONROE
AND SOUTHEASTERN ORLEANS COUNTIES...

AT 1232 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR DARIEN
LAKES STATE PARK AND NEAR SPENCERPORT...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BATAVIA...BROCKPORT...
HILTON...BRIGHTON...GATES-NORTH GATES AND DARIEN LAKES STATE PARK.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 47.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4296 7859 4336 7775 4332 7762 4328 7754
      4329 7751 4328 7747 4316 7747 4272 7837
TIME...MOT...LOC 1632Z 244DEG 28KT 4294 7836

WELCH
Special weather statement, Aug 13, 1:35 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
135 PM EDT SAT AUG 13 2016

NYZ003-004-011-013-014-131815-
ONTARIO-LIVINGSTON-WAYNE-MONROE-GENESEE-
135 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONTARIO...NORTH
CENTRAL LIVINGSTON...NORTHEASTERN GENESEE...NORTHWESTERN WAYNE...
MONROE AND SOUTHEASTERN ORLEANS COUNTIES...

AT 135 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
SCOTTSVILLE AND MOVING NORTHEAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...BROCKPORT...
EAST ROCHESTER...HILTON...WEBSTER...FAIRPORT AND BRIGHTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4304 7805 4340 7788 4339 7775 4328 7754
      4332 7735 4333 7714 4331 7697 4333 7693
      4324 7674 4285 7781
TIME...MOT...LOC 1735Z 241DEG 35KT 4300 7778

REYNOLDS
Special weather statement, Aug 13, 2:14 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
214 PM EDT SAT AUG 13 2016

NYZ003>005-014-131845-
ONTARIO-WAYNE-MONROE-NORTHERN CAYUGA-
214 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ONTARIO...
CAYUGA...WAYNE AND EAST CENTRAL MONROE COUNTIES...

AT 213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
WALWORTH OR ONTARIO AND MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEBSTER...FAIRPORT...ONTARIO...WILLIAMSON...MARION...PALMYRA...
SODUS...CHIMNEY BLUFFS STATE PARK...WALWORTH AND ROSE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4300 7738 4323 7750 4332 7734 4333 7714
      4331 7697 4334 7691 4335 7681 4337 7676
      4319 7663
TIME...MOT...LOC 1813Z 242DEG 26KT 4320 7731

REYNOLDS
Special weather statement, Aug 13, 2:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT SAT AUG 13 2016

NYZ010-085-131915-
SOUTHERN ERIE-NORTHERN ERIE-
250 PM EDT SAT AUG 13 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ERIE...
WESTERN GENESEE AND WESTERN WYOMING COUNTIES...

AT 248 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED  FROMT MARILLA
TO ORCHARD PARK TO NORTH BOSTON AND EDEN...MOVING NORTHEAST AT 30
MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST SENECA...LANCASTER...HAMBURG...EAST AURORA...ELMA...BOSTON...
EDEN...MARILLA...ORCHARD PARK AND ALDEN.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57A AND 57.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4267 7900 4302 7846 4287 7846 4287 7849
      4278 7849 4278 7846 4274 7846 4254 7894
TIME...MOT...LOC 1848Z 244DEG 26KT 4284 7858

HIBBERT

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:11 AM EDTSpecial Weather StatementBUFJefferson34 min
Aug 13, 8:50 AM EDTSpecial Weather StatementBUFLewis40 min
Aug 13, 11:59 AM EDTSpecial Weather StatementBUFErie46 min
Aug 13, 12:34 PM EDTSpecial Weather StatementBUFGenesee, Monroe41 min
Aug 13, 1:35 PM EDTSpecial Weather StatementBUFMonroe, Wayne40 min
Aug 13, 1:48 PM EDTSpecial Marine WarningBUF57 min
Aug 13, 2:14 PM EDTSpecial Weather StatementBUFWayne31 min
Aug 13, 2:31 PM EDTSpecial Marine WarningBUF59 min
Aug 13, 2:42 PM EDTSpecial Marine WarningBUF63 min
Aug 13, 2:48 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne57 min
Aug 13, 3:05 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Livingston, Wyoming55 min
Aug 13, 3:18 PM EDTSpecial Marine WarningBUF42 min
Aug 13, 3:23 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego67 min
Aug 13, 3:24 PM EDTSpecial Weather StatementBUFCattaraugus36 min
Aug 13, 3:41 PM EDTSmall Craft AdvisoryBUF28 hr
Aug 13, 3:50 PM EDTSpecial Marine WarningBUF115 min
Aug 13, 3:51 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wayne54 min
Aug 13, 3:58 PM EDTSpecial Weather StatementBUFWyoming32 min
Aug 13, 4:03 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wyoming42 min
Aug 13, 4:21 PM EDTSevere Thunderstorm WarningBUFLewis39 min
Aug 13, 4:40 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne27 min
Aug 13, 4:41 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario26 min
Aug 13, 4:51 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario39 min
Aug 13, 5:03 PM EDTSpecial Marine WarningBUF57 min
Aug 13, 5:17 PM EDTSevere Thunderstorm WarningBUFChautauqua43 min
Aug 13, 5:54 PM EDTSpecial Weather StatementBUFLivingston, Wyoming36 min
Aug 13, 5:58 PM EDTSpecial Marine WarningBUF92 min
Aug 13, 6:07 PM EDTSpecial Marine WarningBUF83 min
Aug 13, 6:25 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario, Wyoming50 min
Aug 13, 6:45 PM EDTSpecial Marine WarningBUF90 min
Aug 13, 7:22 PM EDTSpecial Weather StatementBUFCattaraugus38 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.